Alert archive / Nebraska / Winter Storm Warnings in 2008

Winter Storm Warning 7, NWS North Platte, NE

November 10, 2008Chase County, Nebraska

NWS North Platte, NE issued this winter storm warning at Nov 10, 2008, 7:48 PM MST for Chase County, Nebraska. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2008, 7:48 PM MST (02:48 UTC)
Expired
Nov 11, 2008, 8:00 AM MST
In force
12 hr
Issued by
NWS North Platte, NE

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 9:40 PM MSTHEAVY SNOW 9Imperial, NEESTIMATED 8 TO 10 INCHES ON THE GROUND IN TOWN. STRANDED VEHICLE ON HIGHWAY 6 WEST OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 110248 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CST MON NOV 10 2008

...WINTER WEATHER EXPECTED AS A STRONG STORM SYSTEM MOVES INTO THE
CENTRAL PLAINS...

.MODERATE SNOWFALL WILL CONTINUE OVER WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT AS A STRONG STORM SYSTEM MOVES INTO THE CENTRAL
PLAINS. A BAND OF HEAVY PRECIPITATION WILL CONTINUE FROM SOUTHWEST
NEBRASKA INTO CENTRAL AND NORTH CENTRAL NEBRASKA TONIGHT. TEMPERATURES
WILL CONTINUE TO COOL BELOW FREEZING...RESULTING IN A CHANGE TO
SNOW OVER NORTH CENTRAL NEBRASKA. 

NEZ069-111100-
/O.UPG.KLBF.WW.Y.0009.000000T0000Z-081111T1500Z/
/O.NEW.KLBF.WS.W.0007.081111T0248Z-081111T1500Z/
CHASE-
INCLUDING THE CITY OF...IMPERIAL
748 PM MST MON NOV 10 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST
TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

HEAVY SNOWFALL WILL CONTINUE OVER CHASE COUNTY TONIGHT WHERE THEY
HAVE ALREADY RECEIVED 7 INCHES OF SNOW. AN ADDITIONAL 3 TO 5 INCHES
ARE POSSIBLE BEFORE THE STORM WINDS DOWN BY MORNING. VISIBILITIES
MAY BE REDUCED AT TIMES TO LESS THAN A QUARTER MILE...AND TRAVEL
WILL BECOME HAZARDOUS AS SNOW ACCUMULATES ON ROAD SURFACES.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


$$

NEZ005>010-025>029-035>038-057>059-070-071-111100-
/O.CON.KLBF.WW.Y.0009.000000T0000Z-081111T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
848 PM CST MON NOV 10 2008 /748 PM MST MON NOV 10 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ TUESDAY. 

MODERATE SNOWFALL...OCCASIONALLY BECOMING HEAVY WITH RATES OF UP
TO 1 INCH PER HOUR...ARE EXPECTED OVER THE WARNED AREA. TOTAL
SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY TUESDAY
MORNING. VISIBILITIES MAY BE REDUCED AT TIMES TO LESS THAN A
MILE...AND TRAVEL WILL BECOME HAZARDOUS AS SNOW ACCUMULATES ON
ROAD SURFACES.

$$

POWER
2 follow-up statements
000 
WWUS43 KLBF 111006
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 AM CST TUE NOV 11 2008

...STORM SYSTEM TO EXIT NORTHEAST TODAY...

.A WINTRY MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE TO IMPACT
TRAVEL THROUGH THE MORNING AS THE UPPER LEVEL LOW LIFTS
NORTHEAST. BY NOON CST...THE CHANCE FOR PRECIPITATION WILL
DECREASE FROM WEST TO EAST BRINGING AND END TO ACCUMULATING SNOW.

NEZ069-111500-
/O.CON.KLBF.WS.W.0007.000000T0000Z-081111T1500Z/
CHASE-
INCLUDING THE CITY OF...IMPERIAL
306 AM MST TUE NOV 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

LIGHT SNOW WILL CONTINUE TO FALL ACROSS CHASE COUNTY THROUGH MID
MORNING WITH AN ADDITIONAL INCH OF ACCUMULATION LIKELY. STORM
TOTAL SNOWFALL ACCUMULATIONS AT 6 TO 10 INCHES WITH LOCALLY
HIGHER AMOUNTS TO A FOOT WILL BE FOUND BEFORE THE SNOW ENDS THIS
AFTERNOON. THE COMBINATION OF SNOW AND FOG CAN REDUCE VISIBILITIES
AT TIMES TO LESS THAN A QUARTER MILE...WITH TRAVEL HAZARDOUS THIS MORNING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

NEZ005>010-025>029-037-038-111800-
/O.EXT.KLBF.WW.Y.0009.000000T0000Z-081111T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
406 AM CST TUE NOV 11 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST
TODAY. 

A WINTRY MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE TO IMPACT
THE AREA THROUGH NOONTIME. AN ADDITIONAL INCH OF SNOW IS POSSIBLE
WITH A STORM TOTAL OF 3 TO 5 INCHES POSSIBLE. 

LIGHT TO MODERATE SNOWFALL...ARE EXPECTED OVER THE WARNED AREA.
TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY
TUESDAY MORNING. VISIBILITIES MAY BE REDUCED AT TIMES TO LESS THAN
A MILE...AND TRAVEL WILL BECOME HAZARDOUS AS SNOW ACCUMULATES ON
ROAD SURFACES.

$$

NEZ035-036-057>059-070-071-111500-
/O.CON.KLBF.WW.Y.0009.000000T0000Z-081111T1500Z/
ARTHUR-MCPHERSON-KEITH-PERKINS-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...ARTHUR...TRYON...OGALLALA...GRANT...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
406 AM CST TUE NOV 11 2008 /306 AM MST TUE NOV 11 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING. 

A WINTRY MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE TO IMPACT
TRAVEL THROUGH NOONTIME. LITTLE OR NO ADDITIONAL ACCUMULATION IS
EXPECTED.

ROADWAYS WILL BE SLICK THROUGH THE MORNING WITH SLOW TRAVEL TO BE
EXPECTED. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 5 INCHES IS
LIKELY THAT WILL MAKE TRAVEL HAZARDOUS EARLY.

$$
000 
WWUS43 KLBF 111458
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CST TUE NOV 11 2008

...STORM SYSTEM TO EXIT NORTHEAST TODAY...

.A WINTRY MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE TO
IMPACT TRAVEL THROUGH THE MORNING AS THE UPPER LEVEL LOW LIFTS
NORTHEAST. BY NOON CST...THE CHANCE FOR PRECIPITATION WILL
DECREASE FROM WEST TO EAST BRINGING AND END TO ACCUMULATING SNOW.

NEZ069-111600-
/O.EXP.KLBF.WS.W.0007.000000T0000Z-081111T1500Z/
CHASE-
INCLUDING THE CITY OF...IMPERIAL
758 AM MST TUE NOV 11 2008

...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

THE HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS WILL CONTINUE
TODAY WITH LESS THAN AN INCH OF ADDITIONAL ACCUMULATION.

$$

NEZ035-036-057>059-070-071-111600-
/O.EXP.KLBF.WW.Y.0009.000000T0000Z-081111T1500Z/
ARTHUR-MCPHERSON-KEITH-PERKINS-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...ARTHUR...TRYON...OGALLALA...GRANT...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
858 AM CST TUE NOV 11 2008 /758 AM MST TUE NOV 11 2008/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/
THIS MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/
THIS MORNING. 

THE HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS WILL CONTINUE
TODAY WITH LESS THAN AN INCH OF ADDITIONAL ACCUMULATION.

$$

NEZ005>010-025>029-037-038-111800-
/O.CON.KLBF.WW.Y.0009.000000T0000Z-081111T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
858 AM CST TUE NOV 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

A WINTRY MIXTURE OF FREEZING RAIN AND SNOW WILL CONTINUE TO
IMPACT THE AREA THROUGH NOONTIME. AN ADDITIONAL INCH OF SNOW IS
POSSIBLE WITH A STORM TOTAL OF 3 TO 5 INCHES POSSIBLE.

LIGHT TO MODERATE SNOWFALL...ARE EXPECTED OVER THE WARNED AREA.
TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY
TUESDAY MORNING. VISIBILITIES MAY BE REDUCED AT TIMES TO LESS
THAN A MILE...AND TRAVEL WILL BECOME HAZARDOUS AS SNOW
ACCUMULATES ON ROAD SURFACES.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 7:23 PM MST, 25 minutes earlier.

Area forecast discussion, Nov 10, 7:23 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CST MON NOV 10 2008

.UPDATE...
UPDATED CHASE COUNTY TO WINTER STORM WARNING DUE TO SNOW AMOUNTS.
REMAINDER OF FORECAST SEEMS TO BE ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 346 PM CST MON NOV 10 2008/

..FREEZING RAIN AND SNOW THIS EVENING IN WESTERN NEBRASKA WITH
ACCUMULATIONS INTO TUESDAY...FREEZING RAIN EXPECTED IN NORTHEASTERN
COUNTIES...

DISCUSSION...
THE APPROACHING STORM SYSTEM CURRENTLY NEAR IN NORTHEASTERN NEW
MEXICO WILL TRACK INTO SWRN KS BY 00Z TUES...AND NEAR NCTRL KS BY
12Z TUES. A FAVORABLE TRACK FOR SNOW ACCUMULATIONS IN WESTERN AND
NCTRL NEBR. THE NAM12 IS A BIT SLOWER AND FARTHER SOUTHWEST THAN THE
GFS. MODELS CONTINUE TO SHOW MODERATE FRONTOGENESIS AND VORTICITY
ADVECTION INTO THE DEFORMATION ZONE ACROSS WRN NEBR TONIGHT.
FAVORING THE NAM12 FOR RESULTING QPFS AND TEMPERATURE PROFILES AS
THE GFS IS A FEW DEGREES TOO COLD.

TONIGHT THROUGH TUESDAY...SOUNDING PROFILES WILL SATURATE QUICKLY
FROM SOUTH TO NORTH AS SYSTEM MOVES INTO NCTRL KS 12Z TUES.
SOUNDINGS SHOW THAT PRECIP TYPE WILL FAVOR RAIN OR FREEZING RAIN
EARLY THIS EVENING IN SWRN NEBR WITH RAIN OR FREEZING RAIN FROM
CUSTER COUNTY NORTHEAST THROUGH BOYD AND HOLT COUNTY TIL 06Z. BOYD
AND HOLT COUNTY WILL BE THE LAST AREA TO FAVOR A CHANGEOVER TO
FREEZING RAIN AND SNOW LATE TONIGHT...THUS LIMITING SNOWFALL AMOUNTS
TO AN INCH AT MOST. MOST CONCERNING IN THAT AREA WILL BE ICING ON
POWER LINES AND ROADWAYS. THANKFULLY WINDS WILL BE ABOUT 10 MPH OR
LESS. A MAJORITY OF THE FORECAST AREA WILL BE UNDER A WINTER WEATHER
ADVISORY TONIGHT TIL 15Z TUESDAY. SNOWFALL AMOUNTS WILL BE MOST
SIGNIFICANT IN SWRN NEBR RANGING FROM 2 TO AS MUCH AS 6 INCHES
POSSIBLE IN PORTIONS OF PERKINS AND CHASE COUNTY. THE NORTHEASTERN
COUNTIES WILL BE MORE GREATLY IMPACTED BY FREEZING RAIN.
 LIKELY POPS WILL BE INCLUDED TUES MORNING FOR ALL BUT THE  NWRN
COUNTIES WITH SNOW DIMINISHING IN THE AFTN. AGAIN...TIMING OF THE
TRANSITION WILL MAKE SOME DIFFERENCE ON AMOUNTS BUT FEEL A WINTER
WEATHER ADVISORY IS VERY NEEDED. WENT ABOUT 5 DEGREES BELOW GUIDANCE
HIGHS TUESDAY DUE TO CLOUDINESS AND PRECIP.

WEDNESDAY AND WEDNESDAY NIGHT...DEPARTING SYSTEM WILL BRING A WARMUP
WITH SWRLY SFC WINDS AND UPPER LEVEL HEIGHT RISES. HIGHS TO REBOUND
INTO THE MID 40S TO MID 50S. WILL CARRY A SLIGHT CHC FOR RAIN
SHOWERS WEDNESDAY NIGHT AS COLD FRONT AND UPPER JET MAX MAY BE
SUFFICIENT FOR LIGHT PRECIP.

THURSDAY THROUGH MONDAY...
BOTH THE GFS AND ECMWF ADVERTISE A COOLDOWN THURSDAY AND
PARTICULARLY FRIDAY AND SATURDAY AND UPPER LOW FROM CANADA BRING
REINFORCING COLD ARE IN. THERE IS A SLIGHT CHC FOR RAIN SHOWERS YET
THURSDAY BEHIND THE COLD FRONT. HIGHS FRIDAY AND SATURDAY WILL COOL
INTO THE 30S TO LOWER 40S. A WARMUP SUNDAY AND MONDAY BACK INTO THE
UPPER 40S TO MID 50S.

AVIATION...
A STRONG STORM SYSTEM WILL EMERGE OVER THE PLAINS THIS AFTERNOON
THROUGH TUESDAY MORNING. WARM...MOISTURE LADEN AIR WILL SURGE NORTH
INTO THE REGION IN RESPONSE...LEADING TO RAIN SHOWERS AT THE KLBF
TERMINAL BEFORE 00Z. AFTER 00Z/TUESDAY...STRONG ASCENT COMBINED WITH
A VERY MOIST ATMOSPHERE AND MID LVL CONVECTIVE INSTABILITY WILL
FAVOR A RAPID CHANGE OVER TO SNOW AT KLBF. THIS SNOW MAY BECOME MDT
TO HVY AT TIMES BETWEEN 00-06Z/TUESDAY...WITH TAF UPDATES POSSIBLE
AS CERTAINTY IN THAT SCENARIO INCREASES. LIGHT SNOW WILL THEN
CONTINUE AT BOTH KVTN AND KLBF THROUGH TUESDAY MORNING...WITH
CIGS/VSBY RESIDING IN THE MVFR TO IFR FLIGHT CATEGORY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 9 AM CST /8 AM MST/ TUESDAY FOR
NEZ005>010-025>029-035>038-057>059-070-071.

WINTER STORM WARNING UNTIL 8 AM MST TUESDAY FOR NEZ069.

&&

GARNER/ROBERG/POWER
Hazardous weather outlook, Nov 10, 2:46 PM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CST MON NOV 10 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-112200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
346 PM CST MON NOV 10 2008 /246 PM MST MON NOV 10 2008/

WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE PLAINS THROUGH
TONIGHT. A HEAVY BAND OF PRECIPITATION WILL BECOME POSITIONED
FROM SOUTHWEST NEBRASKA INTO CENTRAL AND NORTH CENTRAL NEBRASKA. A
MIXTURE OF RAIN...SLEET...AND FREEZING RAIN IS INITIALLY
EXPECTED...BUT WILL QUICKLY CHANGE OVER TO SNOW AS TEMPERATURES
COOL BELOW FREEZING. THE HEAVIEST SNOWFALL IS EXPECTED OVER
WESTERN AND SOUTHWESTERN NEBRASKA...WHERE 3 TO 5 INCHES OF SNOW
ACCUMULATION IS POSSIBLE. ELSEWHERE...FREEZING RAIN OCCASIONALLY
MIXED WITH SNOW IS EXPECTED ALONG AND EAST OF A SPRINGVIEW TO
BROKEN BOW LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE STORM SYSTEM WILL EXIT THE REGION ON TUESDAY...WITH EARLY
MORNING SNOWFALL TAPERING OFF BY AFTERNOON FROM THE WEST TO EAST.
AS THIS HAPPENS...SNOWFALL ACCUMULATIONS OF LESS THAN AN INCH ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

In the hours before

Local storm report, Nov 10, 4:00 PM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY SNOW       IMPERIAL                40.52N 101.64W
11/10/2008  M0.0 INCH        CHASE              NE   CO-OP OBSERVER

&&

MPOWER
Local storm report, Nov 10, 4:51 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY SNOW       IMPERIAL                40.52N 101.64W
11/10/2008  M2.0 INCH        CHASE              NE   CO-OP OBSERVER

&&

MPOWER
Local storm report, Nov 10, 5:02 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY SNOW       IMPERIAL                40.52N 101.64W
11/10/2008  M4.0 INCH        CHASE              NE   CO-OP OBSERVER

            SNOWFALL HAS ACCUMULATED TO 4 INCHES SINCE STORM BEGAN.

&&

MBYRD
Local storm report, Nov 10, 5:22 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     SNOW             4 W BIG SPRINGS         41.06N 102.15W
11/10/2008  M1.0 INCH        DEUEL              NE   CO-OP OBSERVER

            VISIBILITY REDUCED TO 1/4 MILE IN MODERATE SNOW.

&&

MBYRD
Local storm report, Nov 10, 7:04 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY SNOW       IMPERIAL                40.52N 101.64W
11/10/2008  M6.0 INCH        CHASE              NE   CO-OP OBSERVER

            AS OF 800 PM CST STORM TOTAL SNOWFALL OF 6 INCHES.

&&

SJACOBS
Local storm report, Nov 10, 7:44 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CST MON NOV 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HEAVY SNOW       IMPERIAL                40.52N 101.64W
11/10/2008  M7.0 INCH        CHASE              NE   CO-OP OBSERVER

            AS OF 840 PM CST STORM TOTAL SNOWFALL OF 7 INCHES.

&&

SJACOBS

Nearby

Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.